Dr. Laura Berman and her husband, Samuel Chapman, have shared new particulars surrounding their 16-year-old son’s tragic overdose on Sunday.
“He requested his dad for a cheeseburger,” The connection therapist told NBC News’ Kate Snow, recalling her sons remaining moments earlier than his demise. “An hour later, I went into his room as a result of we’d been speaking about an internship for the summer time that he wished to do, and he was on the ground, gone.”
In line with Berman, Samuel died from a fentanyl-laced Xanax he had bought on Snapchat. She mentioned her son couldn’t have identified it was laced with the artificial opioid, which is 50 to 100 instances stronger than morphine. The couple additionally mentioned their son was feeling remoted through the pandemic and wished to experiment with prescription capsules when he found he may buy them on the social platform.
“Every totally different drug had a distinct shade the way in which a child would like to see it,” Chapman revealed.
The “Language of Love” podcast host and Chapman opened up about their son’s demise in an try and warn individuals in regards to the risks of social media and encourage dad and mom to observe their youngsters’s exercise.
“If it helps one child, it’s price it,” Berman defined.
Snapchat mentioned it might work with regulation enforcement to look into Samuel’s case and denounced unlawful actions on its platform.
“We’re dedicated to working along with regulation enforcement on this case and in all cases the place Snapchat is used for unlawful functions,” a Snapchat spokesperson advised Web page Six in an announcement on Monday.
“We have now zero tolerance for utilizing Snapchat to purchase or promote unlawful medication,” the assertion continued, noting utilizing Snapchat for “unlawful functions” goes in opposition to the corporate’s neighborhood pointers.
Berman introduced her son’s demise on Monday in a heartbreaking Instagram put up.
“My coronary heart is totally shattered and I’m not positive tips on how to hold respiration,” she wrote.